Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2010, 5:15 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 4, 2010, 5:42 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:24 PM EDT | TSTM WND DMG | Sylvania, GA | ONE SMALL TREE DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WUUS52 KCHS 042115 SVRCHS GAC251-SCC005-049-042215- /O.NEW.KCHS.SV.W.0026.100604T2115Z-100604T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 515 PM EDT FRI JUN 4 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA... SOUTH CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA... WEST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 615 PM EDT * AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYLVANIA TO ALTMAN...MOVING EAST AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... EXTREME CLOUD TO GROUND LIGHTNING... * SOME LOCATIONS IN THE WARNING INCLUDE... SYLVANIA...ALTMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3296 8130 3265 8137 3267 8175 3291 8164 TIME...MOT...LOC 2115Z 255DEG 14KT 3284 8162 3272 8167 $$
2 follow-up statements
292 WWUS52 KCHS 042135 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 535 PM EDT FRI JUN 4 2010 GAC251-SCC005-049-042215- /O.CON.KCHS.SV.W.0026.000000T0000Z-100604T2215Z/ SCREVEN GA-ALLENDALE SC-HAMPTON SC- 535 PM EDT FRI JUN 4 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR EXTREME WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND CENTRAL SCREVEN COUNTIES... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED OVER CENTRAL SCREVEN COUNTY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF SYLVANIA TO SYLVANIA...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING #WXREPORT. && LAT...LON 3292 8134 3271 8137 3276 8166 3291 8159 TIME...MOT...LOC 2135Z 255DEG 14KT 3286 8153 3274 8158 $$
133 WWUS52 KCHS 042142 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 542 PM EDT FRI JUN 4 2010 GAC251-SCC005-049-042152- /O.CAN.KCHS.SV.W.0026.000000T0000Z-100604T2215Z/ SCREVEN GA-ALLENDALE SC-HAMPTON SC- 542 PM EDT FRI JUN 4 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND CENTRAL SCREVEN COUNTIES HAS BEEN CANCELLED... AT 542 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3292 8134 3271 8137 3276 8166 3291 8159 TIME...MOT...LOC 2142Z 255DEG 14KT 3287 8150 3275 8155 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:45 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 3:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT FRI JUN 4 2010 .SYNOPSIS... ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE WILL PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL PUSH INTO THE REGION FROM THE NORTH EARLY NEXT WEEK...BEFORE STALLING AND DISSIPATING THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE SEABREEZE HAS SPARKED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA...WHILE A PROMINENT SHORTWAVE MOVING UP FROM THE GULF OF MEXICO HAS MAINTAINED PERSISTENT CONVECTION ACROSS SOUTHEAST GEORGIA. THERE REMAINS A LOW POTENTIAL FOR ISOLATED STORMS TO BRIEFLY PULSE TO SEVERE LEVELS...A RESULT OF THE COMBINED ENERGY FROM AN UPPER JET NOSING NORTHWARD FROM THE GULF AND THE AFOREMENTIONED UPPER DISTURBANCE. PRECIPITABLE WATER VALUES REMAIN RATHER HIGH IN THE 1.75 TO 2 INCH RANGE...SUGGESTING THAT A LOCALIZED HEAVY RAINFALL THREAT REMAINS THROUGH THE AFTERNOON. STRENGTH AND COVERAGE OF CONVECTION WILL DIMINISH AFTER DARK WITH THE LOSS OF DAYTIME INSTABILITY AND HEATING. RAIN CHANCES DEPICTED IN THE FORECAST REFLECT THE SEABREEZE LIKELY PUSHING MUCH OF THE CONVECTION INLAND...WITH THE EXCEPTION OF MORE PERSISTENT WEAKENING ACTIVITY SOUTH OF INTERSTATE 16 IN GEORGIA. HAVE THEN REMOVED MENTION OF RAIN OVER LAND AREAS AFTER MIDNIGHT. AREAS THAT RECEIVE MEASURABLE RAINFALL THIS AFTERNOON AND EVENING COULD SEE SOME PATCHY FOG EARLY SATURDAY MORNING. OTHERWISE...EXPECT ANOTHER WARM AND HUMID NIGHT...WITH LOW TEMPERATURES RANGING FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE COAST. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...THE NORTHERN JET STREAM WILL STRENGTHEN WITHIN THE ENTRANCE SECTOR OF A BROAD TROUGH OVER THE GREAT LAKES THROUGH THE WEEKEND...WHICH WILL CAUSE THE TROUGH TO DIG AND SHIFT SLOWLY TOWARDS THE SOUTHEAST. SLIGHT RIDGING WILL OCCUR AHEAD OF THIS FEATURE AS THE JET STREAM AND ASSOCIATED DIGGING KEEP AN AREA OF LOW PRESSURE OVER THE WESTERN GULF. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED IN NATURE WITH SFC WINDS BECOMING MORE WESTERLY ON THE DOWNWIND SIDE OF THE RIDGE. ACTIVITY WILL LIKELY BE LIMITED TO AREAS WERE STRONG SFC HEATING OCCURS ALONG OR AHEAD OF AN AFTERNOON SEABREEZE. ALTHOUGH COVERAGE WILL LIKELY BE LESS THAN PREVIOUS DAYS...LOCALLY EXCESSIVE RAINFALL WILL REMAIN POSSIBLE AS PWATS REMAIN AROUND 2 INCHES THROUGH THE WEEKEND. CHANCES OF PRECIP WILL LIKELY DIMINISH SATURDAY NIGHT WITH DAYTIME HEAT LOSS. AS RIDGING OCCURS CONDITIONS WILL BE FAVORABLE FOR HIGH TEMPS TO REACH AROUND 90 AND DEWPOINTS TO REMAIN IN THE LOW/MID 70S. OVERNIGHT LOWS WILL REMAIN AROUND 70. SUNDAY...SLIGHT RIDGING WILL GIVE WAY TO A BROAD DIGGING TROUGH AND ASSOCIATED COLD FRONT SUNDAY. COMPRESSIONAL HEATING AHEAD OF THE FRONT SUPPORTS HIGH TEMPS IN THE LOW 90S ALONG WITH SFC DEWPOINTS IN THE LOW TO MID 70S. SLIGHT ISENTROPIC LIFT ALONG WITH CLOUDS FROM EARLY CONVECTION MAY LIMIT TEMPS INTO THE UPPER 80S. LOCATIONS THAT DO EXPERIENCE STRONG SFC HEATING MAY APPROACH HEAT ADVISORY CRITERIA...105 F...ESPECIALLY DURING PEAK HEATING HOURS IN THE AFTERNOON. A PERIOD OF ENHANCED SHOWER/THUNDERSTORM ACTIVITY APPEARS TO BE TAKING SHAPE SUNDAY AFTERNOON AS AN H5 SHORTWAVE SHIFTS FROM THE GULF TO THE SOUTHEAST WHILE A WEAKENING COLD FRONT ENTERS THE REGION FROM THE NORTH. A FEW STRONG THUNDERSTORMS MAY OCCUR SUNDAY AFTERNOON AS A MODERATE CAPE/LOW SHEAR ENVIRONMENT DEVELOPS OVER THE FORECAST REGION WHERE THE H5 SHORTWAVE AND WEAKENING COLD FRONT ARE EXPECTED TO INTERSECT. THE PRESENCE OF INCREASING LOW LVL WIND FIELDS AND AN AFTERNOON SEABREEZE WILL FURTHER ENHANCE UPLIFT OVER PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. LOCATIONS OVER SOUTHEAST GEORGIA APPEAR TO BE AT HIGHER RISK FOR THUNDERSTORM ACTIVITY GIVEN THE LOCATION OF THE H5 SHORTWAVE. SUB PAR 500 MB FLOW AND A WEAK UPPER LVL JET AT THE TIME OF THE EVENT HOWEVER...WILL LIKELY LIMIT THUNDERSTORMS TO A MORE PULSE TYPE EVENT...WITH WIND AND HEAVY RAIN BEING THE PRIMARY CONCERNS. A DOWNSLOPE WIND COMPONENT WILL THEN TAKE PLACE LATE SUNDAY...LIKELY ENDING ANY POTENTIAL SEVERE THREAT A FEW HOURS AFTER NIGHTFALL. OVERNIGHT LOWS SHOULD REMAIN AROUND 70. MONDAY...A WEAKENING COLD FRONT WILL LIKELY STALL JUST SOUTH OF THE REGION MONDAY. SEVERAL MODELS INDICATE A WEAK LOW DEVELOPING ALONG THE STALLED BOUNDARY AS UPPER LVL DIVERGENCE INCREASES FROM THE NORTH. THIS MAY SPAWN ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON OVER THE FORECAST AREA. MOST ACTIVITY SHOULD REMAIN OVER SOUTHEAST GEORGIA WHERE PWATS AROUND 1.5 INCHES AND 70 DEGREE DEWPOINTS REMAIN JUST NORTH OF THE STALLED BOUNDARY. ACTIVITY WILL LIKELY END AROUND SUNSET WITH DAYTIME HEAT LOSS. HIGH TEMPS SHOULD BE A FEW DEGREES COOLER IN THE UPPER 80S. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 60S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MONDAY NIGHT THROUGH WEDNESDAY...A SIGNIFICANT AIRMASS CHANGE IS NOT EXPECTED AS A STATIONARY BOUNDARY REMAINS JUST SOUTH OF THE REGION THROUGH MIDWEEK. THE THREAT FOR HEAVY RAIN HOWEVER...APPEARS LESS LIKELY AS PWATS DROP CONSIDERABLY TUESDAY AND WEDNESDAY. HOWEVER...TEMPERATURES SHOULD REMAIN AROUND 90 THROUGH THE FORECAST PERIOD ALONG WITH 70 DEGREE SFC DEWPOINTS. THIS SCENARIO JUSTIFIES SLIGHT CHANCE TO CHANCE POPS TUESDAY AND WEDNESDAY...ESPECIALLY DURING AFTERNOON HEATING HOURS. ACTIVITY SHOULD BE LESS DURING OVERNIGHT PERIODS. THURSDAY AND FRIDAY...A BRIEF PERIOD OF HIGH PRESSURE WILL QUICKLY BE REPLACED WITH ONSHORE FLOW AS LOW PRESSURE DEVELOPS OVER THE OHIO VALLEY. MOISTURE SHOULD BECOME AMPLE OVER THE SOUTHEAST BY EARLY THURSDAY...THUS PRODUCING HOT AND HUMID CONDITIONS THROUGH FRIDAY. TEMPS SHOULD BE ABOVE NORMAL...LOWER 90S...WITH SFC DEWPOINTS IN THE LOW TO MID 70S. A GENERAL SUMMERTIME PATTERN WILL LIKELY RETURN WITH SHOWER AND THUNDERSTORM ACTIVITY ALONG AFTERNOON SEABREEZES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MAIN TAF CONCERN WILL BE THUNDERSTORM IMPACTS DURING THE NEXT 6 HOURS. AN UPPER LEVEL DISTURBANCE IS CURRENTLY PUSHING INTO SOUTHEAST GEORGIA FROM THE GULF OF MEXICO...EFFECTIVELY SPARKING SHOWERS AND THUNDERSTORMS SOUTH OF THE SAVANNAH RIVER. HAVE MAINTAINED A TEMPO GROUP FOR +TSRA THROUGH 21Z AT KSAV. CONVECTION IS MORE ISOLATED TO THE NORTH...AS STORMS HAVE MAINLY BEEN THE RESULT OF THE INLAND SEABREEZE PROGRESSION. HAVE INCLUDED A BRIEF MENTION OF THUNDERSTORMS IN THE KCHS TAF FOR THE NEXT HOUR...FOLLOWED BY VICINITY THUNDER INTO THE EVENING. AMENDMENTS WILL BE LIKELY AS CONVECTIVE TRENDS BECOME MORE CLEAR. MODEL GUIDANCE IS IN SLIGHT DISAGREEMENT REGARDING CIGS AND VSBYS OVERNIGHT. WILL REFRAIN FROM MENTIONING ANY CB AFTER AROUND MIDNIGHT...AS THERE REMAINS SOME UNCERTAINTY REGARDING NOCTURNAL RAIN CHANCES. A REDUCTION IN VSBY IS POSSIBLE AT LOCATIONS WHERE RAINFALL OCCURS...BUT AT THIS POINT...WILL JUST INCLUDE MVFR VSBYS AT KSAV WHERE MORE SIGNIFICANT RAIN IS MORE LIKELY. EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS/TSTMS ARE EXPECTED EACH AFTERNOON AND EVENING IN THE VICINITY OF THE COASTAL TAF CORRIDOR...ESPECIALLY DURING TIMES WHEN AN AFTERNOON SEABREEZE PUSHES INLAND. AT LEAST SLIGHT CHANCES OF MVFR OR LOWER CIGS/VSBYS POSSIBLE A FEW HOURS AROUND DAWN EACH DAY THROUGH MID WEEK. && .MARINE... ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE THROUGH THE SHORT TERM PERIOD. SOUTHERLY WINDS UP TO 15 KT CURRENTLY PREVAIL ACROSS THE COASTAL WATERS THIS AFTERNOON. FOLLOWING A TYPICAL DIURNAL PATTERN...WINDS WILL VEER MORE SOUTHWEST TONIGHT...WHILE SPEEDS REMAIN IN THE 10 TO 15 KT RANGE. SEAS WILL BE 3 FT OR LESS. SATURDAY THROUGH WEDNESDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH WEDNESDAY. SEABREEZE CIRCULATIONS AND NOCTURNAL WIND SURGES MAY BRIEFLY INCREASE SFC WINDS BETWEEN 15 TO 20 KNOTS...BUT SOUTH/SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS SHOULD PREVAIL OVER ALL WATERS THROUGH THE WEEKEND. WINDS AND SEAS MAY APPROACH SCA CRITERIA LATE SUNDAY INTO MONDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE EXPECTED TO INCREASE TO AROUND 20 KNOTS AND SEAS WILL LIKELY BUILD TO 4 TO 5 FEET...MAINLY OVER THE SOUTH CAROLINA WATERS. HIGHEST SEAS ARE EXPECTED TO REMAIN BEYOND 20 NM FROM THE COAST. SOUTHWEST WINDS WILL QUICKLY BEGIN TO SUBSIDE AS THE FRONT STALLS JUST SOUTH OF THE COASTAL WATERS LATE MONDAY. THE POSITION OF THE STALLED BOUNDARY AND ASSOCIATED WINDS/SEAS REMAIN HIGHLY UNCERTAIN THROUGH MIDWEEK. WINDS HOWEVER...ARE EXPECTED TO BECOME SOUTH/SOUTHEASTERLY AND REMAIN WELL BELOW SCA CRITERIA AS ONSHORE FLOW DEVELOPS BY LATE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 4, 3:57 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EDT FRI JUN 4 2010 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 357 AM EDT FRI JUN 4 2010 ...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND HEAVY RAIN...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY LATE THIS MORNING AND WILL CONTINUE INTO THIS EVENING. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH...ESPECIALLY BETWEEN 11 AM AND 6 PM. ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN...AND LOCALIZED FLOODING IS POSSIBLE. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES...HOT AND HUMID CONDITIONS SATURDAY THROUGH AT LEAST MONDAY WILL CREATE THE HIGHEST HEAT INDEX VALUES SO FAR THIS YEAR. AFTERNOON HEAT INDICES EXCEEDING 100F WILL OCCUR EACH AFTERNOON. THERE IS A CHANCE THAT HEAT INDICES COULD REACH OR EXCEED 105F...ESPECIALLY SUNDAY AND MONDAY AFTERNOONS...AND HEAT ADVISORIES COULD BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jun 4, 2:27 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 3 N BLUFFTON 32.28N 80.86W
06/04/2010 BEAUFORT SC COAST GUARD
THE PUBLIC AND COAST GUARD REPORTED A FUNNEL CLOUD OVER
THE BLUFFTON AREA.
&&
JHPSpecial weather statement, Jun 4, 3:24 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT FRI JUN 4 2010
SCZ045-050-052-042000-
CHARESTON-INLAND BERKELEY-TIDAL BERKEKEY-
324 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES THROUGH 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RED BANK LANDING
TO THE I-26/I-526 INTERCHANGE...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...HANAHAN...I-26/I-526
INTERCHANGE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND
WANDO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
&&
LAT...LON 3293 7978 3293 7979 3284 7987 3284 7989
3286 7990 3284 7990 3284 7998 3284 8011
3299 7995 3299 7973
TIME...MOT...LOC 1924Z 256DEG 12KT 3294 7991 3287 8003Local storm report, Jun 4, 3:30 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN BLUFFTON 32.24N 80.86W
06/04/2010 M2.33 INCH BEAUFORT SC BROADCAST MEDIA
2.33 INCHES OF RAIN HAS FALLEN NEAR THE BLUFFTON AREA.
REPORT RELAYED BY A MEMBER OF THE SAVANNAH MEDIA.
&&Special weather statement, Jun 4, 3:38 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT FRI JUN 4 2010
GAZ118-119-SCZ047-051-042015-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
338 PM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES THROUGH 415 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURROUGHS...GARDEN CITY...MEINHARD...MONTEITH...PORT WENTWORTH...
SAVANNAH AIRPORT...SAVANNAH...WHITE BLUFF AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3194 8117 3195 8117 3195 8118 3194 8118
3198 8128 3221 8120 3216 8099 3208 8104
3208 8106 3207 8105 3193 8114
TIME...MOT...LOC 1939Z 204DEG 16KT 3200 8121Special weather statement, Jun 4, 3:59 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EDT FRI JUN 4 2010 GAZ088-SCZ040-042-042030- ALLENDALE-HAMPTON-SCREVEN- 359 PM EDT FRI JUN 4 2010 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE AND HAMPTON COUNTIES THROUGH 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ALTMAN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALTMAN...CAPTOLO...HUNTERS AND SYLVANIA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3295 8151 3271 8129 3260 8164 3274 8173 TIME...MOT...LOC 1959Z 236DEG 14KT 3272 8161
Special weather statement, Jun 4, 4:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 447 PM EDT FRI JUN 4 2010 GAZ087-088-100-042115- BULLOCH-JENKINS-SCREVEN- 447 PM EDT FRI JUN 4 2010 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND SCREVEN COUNTIES THROUGH 515 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PARKERS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALTMAN...HILLTONIA...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3291 8164 3269 8155 3261 8189 3278 8196 TIME...MOT...LOC 2048Z 250DEG 11KT 3273 8182
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:13 PM EDT | Special Weather Statement | CHS | Beaufort | 32 min |
| Jun 4, 2:45 PM EDT | Areal Flood Advisory | CHS | Beaufort | 40 min |
| Jun 4, 3:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Jun 4, 3:45 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 45 min |
| Jun 4, 3:38 PM EDT | Special Weather Statement | CHS | Chatham | 37 min |
| Jun 4, 3:59 PM EDT | Special Weather Statement | CHS | Screven | 31 min |
| Jun 4, 4:47 PM EDT | Special Weather Statement | CHS | Screven | 28 min |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.